MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 705.13P
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample is available that has not yet been received at manufacturing for evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during surgery the tip of ophthalmic surgical forceps was not opening.The procedure was completed with another forceps.There was no patient harm.
 
Additional Manufacturer Narrative
Forceps received in inner and outer blister without cover foil.No lot number was identified with this complaint; therefore, a device history record review could not be conducted.All product and batch history records are quality reviewed prior to product release.The received sample was visually inspected with the aid of a photomicroscope with various magnifications.After cleaning, it was found that the tube is loose and block the forceps from activating.The customer¿s complaint was confirmed.Root cause was unable to verify.Why the tube was loose and blocked the forceps from activating could not be determined.This device passed the 100% control and was conform when leaving the production.Due to the missing lot number it is not possible to identify if this device was manufactured prior or after the improvement of bonding process.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
MDR Report Key12385646
Report Number3003398873-2021-00057
Device Sequence Number14624583
Product Code HNR
UDI-Device Identifier07612717070721
UDI-Public07612717070721
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705.13P
Device Lot NumberASKU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date08/30/2021
Supplement Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1